Alert archive / Puerto Rico / Flash Flood Warnings in 2017
Flash Flood Warning 2, NWS JSJ
NWS JSJ issued this flash flood warning at Mar 29, 2017, 5:22 PM CDT. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2017, 5:22 PM CDT (22:22 UTC)
- Expired
- Mar 29, 2017, 7:15 PM CDT
- In force
- 113 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 30 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
573
WGCA52 TJSJ 292222
FFWSJU
PRC043-300015-
/O.NEW.TJSJ.FF.W.0002.170329T2222Z-170330T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
622 PM AST WED MAR 29 2017
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Coamo Municipality in Puerto Rico...
* Until 815 PM AST
* At 619 PM AST, emergency management officials reported that Rio
Coamo is out of its banks and portions of road 14 are flooded.
Excessive runoff from previous rainfall will continue to result in
flooding along flood prone areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1802 6634 1804 6636 1804 6643 1815 6642
1817 6643 1817 6642 1816 6640 1817 6637
1817 6633 1813 6632 1808 6626 1805 6630
1803 6631 1802 6633
$$
231 follow-up statement
055
WGCA72 TJSJ 300007
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
807 PM AST WED MAR 29 2017
PRC043-300016-
/O.EXP.TJSJ.FF.W.0002.000000T0000Z-170330T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coamo PR-
807 PM AST WED MAR 29 2017
...THE FLASH FLOOD WARNING FOR COAMO MUNICIPALITY WILL EXPIRE AT 815
PM AST...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 1802 6634 1804 6636 1804 6643 1815 6642
1817 6643 1817 6642 1816 6640 1817 6637
1817 6633 1813 6632 1808 6626 1805 6630
1803 6631 1802 6633
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Mar 29, 3:10 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 29, 3:10 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion...CORRECTED National Weather Service San Juan PR 410 PM AST Wed Mar 29 2017 .SYNOPSIS...Shower and thunder development still possible across the eastern interior and southern slopes through the early evening hours. A generally fair weather pattern will prevail Thu and Fri with some locally induced afternoon showers across west and southwest Puerto Rico. Moisture advection is expected the upcoming weekend. && .SHORT TERM...Tonight through Sat Morning... Shower and thunder development still possible through the early evening hours across the eastern interior and southern slopes of Puerto Rico. With the heaviest showers ponding of water on roadways and in low lying areas is expected with some rises along small stream and rivers. As a surface low across the north central Atlantic moves east northeast, a surface high will build north of the area. Therefore low level winds are expected to become more east northeast Friday and east to east southeast late Saturday and into Sunday. At upper levels, a mid level ridge will build from the west and hold much of the upcoming week. Precipitable water will continue to erode under the prevailing northerly winds. As the low level winds becomes easterly to east southeast the upcoming weekend, moisture is expected to advect once again across the forecast area. Therefore, tonight through Friday mainly fair weather conditions are expected to prevail with a few locally induced showers across the west and southwest Puerto Rico. As the moisture increases the upcoming weekend, the chance for showers will increase, although under a building ridge there will be hostile environment for thunderstorm development. As a result, expect passing showers across the USVI and E PR Saturday morning with showers developing over and west of the Cordillera Saturday afternoon. .LONG TERM...Sat thru Wed/issued 353 AM AST Wed Mar 29 2017/ A weak surface high pressure is expected to develop across the central Atlantic early in the weekend to maintain an easterly trade wind flow across the local islands Saturday and Sunday. At the same time a surface low emerging across the northeastern United States seaboard will push the surface high eastward while weakening. As this happens patches of moisture associated with a frontal remnants will combine with local effects both days to produce an increase in cloudiness and shower activity across Puerto Rico and the U.S. Virgin Islands during the weekend, but at this time not widespread or significant precipitation is expected during this period. As the aforementioned surface low and associated frontal boundary moves northeastward toward the north central Atlantic, another stronger surface high is expected to develop and drift across the western Atlantic. This feature will bring an east northeast trade wind flow across the forecast area late Monday through at least Wednesday. An upper level ridge is expected to build and strengthening over the northeast Caribbean during the weekend and is expected to persist over the region through at least Wednesday. This feature will inhibit the development of widespread or deep convection across the local islands during the forecast period, but moisture embedded in the trades will continue to combine with local effects to produce some shower activity across western and interior Puerto Rico each day. && .AVIATION...Mostly VFR conds expected to prevail at all TAF sites through the forecast period. VCTS expected at JPS/JSJ through 29/22z. Light northerly winds tonight and overnight becoming more easterly by tomorrow. && .MARINE...Tranquil marine weather conditions will persist tonight with seas below 5 feet and northerly winds at less than 15 knots. A northerly swell is expected to reach the islands by Thursday. Therefore the risk of rip currents is expected to increase along the north facing beaches of PR and the USVI. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 84 74 84 / 30 30 20 20 STT 74 85 73 85 / 30 30 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...OMS AVIATION...CAM
Hazardous weather outlook, Mar 29, 12:26 PM CDT, 4 hours 56 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR 1251 PM AST miercoles 29 de marzo de 2017 AMZ710>745-PRZ001>013-300500- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y aguas mar afuera del Atlantico y aguas costeras del Caribe- 1251 PM AST miercoles 29 de marzo de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y esta noche .Tronadas...Existe una posibilidad de tronadas con lluvias fuertes y breves vientos en rafagas esta tarde a lo largo y al sur de la Cordillera Central. .Inundaciones...Lluvias fuertes pudieran resultar en acumulacion de agua en las carreteras y en areas de pobre drenaje, al igual que inundaciones urbanas y de riachuelos pequenos mayormente a traves del interior este. .Corrientes submarinas...Existe un riesgo moderado de corrientes marinas a traves de la mayoria de las playas locales. .Dias dos a siete...jueves a martes Un riesgo moderado de corrientes submarinas continuara prevaleciendo a traves de la mayoria de las playas loacales durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo se les exhorta a observadores a reportar corrientes submarians e inundaciones al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-300500- San Tomas, San John e islas adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 1251 PM AST miercoles 29 de marzo de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y esta noche .Corrientes submarinas...Existe un riesgo bajo de corrientes submarinas a traves de las playas locales de todas las islas. .Dias dos a siete...jueves a martes Un riesgo moderado de corrientes submarinas se espera a traves de algunas areas durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo se les exhorta a observadores a reportar corrientes submarians al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 12:48 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Mar 29, 2:19 PM CDT | Areal Flood Advisory | JSJ | 116 min | |
| Mar 29, 2:21 PM CDT | Special Marine Warning | JSJ | 24 min | |
| Mar 29, 3:09 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.